Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 135, NWS Northern Indiana

July 14, 2000Starke County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 14, 2000, 4:37 AM EST for Starke County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2000, 4:37 AM EST (09:37 UTC)
Expired
Jul 14, 2000, 5:00 AM EST
In force
23 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Starke County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 140939
SVRFWA
INC149-141000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EST FRI JUL 14 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARKE COUNTY IN INDIANA

* UNTIL 500 AM EST

* AT 434 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF HAMLET...MOVING SOUTHEAST
  AT 40 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...  
  
  HAMLET 
  KNOX
  BASS LAKE

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:33 AM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 14, 3:33 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 AM EST FRI JUL 14 2000

FCST PROBLEM WILL BE CHC OF SVR TSTMS TDY OVR ERN PART OF CWA.

LATEST SFC ANALYSIS SHOWS QSTNRY FRNT ACROSS SERN US.  DEEP SFC-H5
TROF OVER ERN ONT ATTM.  UPR LOW CAN BE SEEN CLEARLY ON IR SAT
IMAGERY.  ATMOS AT BASE OF TROF OVR LWR MI IS FAIRLY UNSTABLE WITH
DP/S IN 60S.  CONVECTION IS CURRENTLY MOVING SE ACROSS SRN LK MI
AND SHOULD MOVE ASHORE OVER SWRN LWR MI AND NWRN IND BY 09Z.

WITH CAA AT H5 UPR TROF WILL DEEPEN AS IT MOVES E.  BEST INSTABILITY
WILL BE OVER NERN IND AND NWRN OH BY 18Z TDY.  AS TROF MOVES TO E AIR
MASS OVER WRN SXNS OF CWA WILL BECOME MORE STABLE.  00Z ETA FCST
CAPES FOR NWRN OH REACH 2000 J/KG BY 17Z TDY AND STAY ABV THIS LVL
TIL NEARLY 00Z SAT.  LI/S ARE IN -5 TO -7 RANGE DURING THIS PD.  FEEL
THIS IS REASONABLE CONSIDERING AFTN HTG AND STRONG UPR LVL DYNAMICS
OVR RGN AS TROF MOVES TO E.  GOOD VEERING WIND PROFILE WILL BE IN
PLACE WITH STRONG NWLY UPR WINDS W OF TROF.  SYSTEM IS MOVING E
FAIRLY RAPIDLY SO CHC OF SVR WX WILL NOT LAST LONG.  BELIEVE BEST CHC
IS THIS AFTN OVER NERN IND AND NWRN OH WHERE SPC HAS SLIGHT RISK
MENTIONED.  WILL MENTION STRONG STORMS POSSIBLE IS ERN ZNS.  ATMOS IS
MOIST WITH DP/S IN 60S.  LOCALLY HEAVY RAINFALL POSSIBLE IN STRONGER
TSTMS.  TSRA SHOULD BE FAIRLY WIDESPREAD SO DO NOT FEEL THAT FLOODING
WILL BE A PROBLEM...ESP WITH FAST MOVEMENT OF SYSTEM.  AFTER THIS WX
MAKER MOVES E CONDITIONS LOOK GOOD FOR WEEKEND.  WX SHOULD BE DRY
WITH TEMPS SLIGHTLY COOLER THAN NORMAL BY SUNDAY.  MISFWA SENT.

THANKS FOR COORD...KILN.

.IWX...NONE.

OHARA

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:16 AM ESTSevere Thunderstorm WarningIWXLaPorte54 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.